Alert archive / Kansas / Freeze Warnings in 2012
Freeze Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Oct 26, 2012, 3:18 AM CDT for 17 counties in Kansas. It took effect at Oct 26, 2012, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:18 AM CDT (08:18 UTC)
- In effect from
- Oct 26, 2012, 10:00 PM CDT
- Expired
- Oct 27, 2012, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS73 KICT 260818 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT FRI OCT 26 2012 KSZ067>072-082-083-091>093-262230- /O.UPG.KICT.FZ.A.0002.121027T0300Z-121027T1500Z/ /O.NEW.KICT.FZ.W.0003.121027T0300Z-121027T1500Z/ /O.CON.KICT.FZ.W.0002.000000T0000Z-121026T1400Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 318 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... * TEMPERATURES...ARE EXPECTED TO FALL INTO THE UPPER 20S TO AROUND 30 EARLY THIS MORNING. TEMPERATURES WILL BE EVEN COLDER LATE TONIGHT INTO SATURDAY MORNING WITH WIDESPREAD LOWS IN THE 20S. * IMPACTS...A KILLING FREEZE IS POSSIBLE ACROSS SOME AREAS OF SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS MORNING. A WIDESPREAD FROST AND KILLING FREEZE IS EXPECTED LATE TONIGHT INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ094>096-098>100-262230- /O.UPG.KICT.FZ.A.0002.121027T0300Z-121027T1500Z/ /O.NEW.KICT.FZ.W.0003.121027T0300Z-121027T1500Z/ ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 318 AM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...WILL FALL INTO THE 20S ACROSS THE ENTIRE AREA LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...A WIDESPREAD FROST AND KILLING FREEZE IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
276 WWUS73 KICT 261235 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 735 AM CDT FRI OCT 26 2012 KSZ067>072-082-083-091>093-270245- /O.CAN.KICT.FZ.W.0002.000000T0000Z-121026T1400Z/ /O.CON.KICT.FZ.W.0003.121027T0300Z-121027T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 735 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FREEZE WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. * TEMPERATURES...WILL PLUMMET INTO THE MID 20S LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...A KILLING FREEZE IS POSSIBLE ACROSS SOME AREAS OF SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS MORNING. A WIDESPREAD FROST AND KILLING FREEZE IS EXPECTED LATE TONIGHT INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ094>096-098>100-270245- /O.CON.KICT.FZ.W.0003.121027T0300Z-121027T1500Z/ ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 735 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. * TEMPERATURES...WILL FALL INTO THE 20S ACROSS THE ENTIRE AREA LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...A WIDESPREAD FROST AND KILLING FREEZE IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ES/JMC
576 WWUS73 KICT 261939 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 239 PM CDT FRI OCT 26 2012 KSZ067>072-082-083-091>096-098>100-270945- /O.CON.KICT.FZ.W.0003.121027T0300Z-121027T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 239 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. * TEMPERATURES...WILL PLUMMET INTO THE MID 20S LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...A HARD KILLING FREEZE IS EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KED/JMC
072 WWUS73 KICT 270807 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 307 AM CDT SAT OCT 27 2012 KSZ067>072-082-083-091>096-098>100-271500- /O.CON.KICT.FZ.W.0003.000000T0000Z-121027T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 307 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TEMPERATURES...IN THE MIDDLE TO UPPER 20S CAN BE EXPECTED EARLY THIS MORNING. * IMPACTS...A HARD KILLING FREEZE IS EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
149 WWUS73 KICT 271455 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 955 AM CDT SAT OCT 27 2012 KSZ067>072-082-083-091>096-098>100-271600- /O.EXP.KICT.FZ.W.0003.000000T0000Z-121027T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 955 AM CDT SAT OCT 27 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. A WIDESPREAD HARD FREEZE WAS EXPERIENCED ACROSS THE AREA EARLIER THIS MORNING. HOWEVER TEMPERATURES HAVE NOW RISEN ABOVE FREEZING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ KED
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:01 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 26, 3:01 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 AM CDT FRI OCT 26 2012 .DISCUSSION... THE MAIN FORECAST CONCERN REMAINS THE FREEZE WARNING HEADLINES AND THE LIKELY END OF THE GROWING SEASON FOR THE REST OF OUR AREA BY SATURDAY MORNING. TODAY-SUNDAY: AN EXPANSIVE CANADIAN SURFACE HIGH WITH AN ACCOMPANYING UNSEASONABLY COLD AIRMASS WILL CONTINUE TO BUILD OVER THE CENTRAL PLAINS TODAY INTO EARLY SATURDAY. TEMPERATURES EARLY THIS MORNING LOOK TO BE MARGINAL OR POSSIBLY FALLING JUST SHORT REGARDING A WIDESPREAD HARD FREEZE IN THE SOUTH WHERE CURRENT FREEZE WARNING IS IN EFFECT...AS SURFACE WINDS HOLD UP SOME AND LARGE PORTIONS OF THE AREA RECEIVE AT LEAST TRANSIENT LOW CLOUDS. THE SURFACE RIDGE AXIS WILL BECOME CENTERED ACROSS CENTRAL AND SOUTH CENTRAL KS TONIGHT WITH WINDS BECOMING LIGHT/VARIABLE. WITH MOSTLY CLEAR SKIES AND DEWPOINTS IN THE UPPER TEENS/LOWER 20S...CONFIDENCE IS HIGHER FOR A WIDESPREAD HARD FREEZE IN SOUTH CENTRAL/SOUTHEAST KS FOR TONIGHT/EARLY SAT AM. THEREFORE WILL LIKELY UPGRADE THE FREEZE WATCH TO A FREEZE WARNING. NO FREEZE HEADLINES ARE NEEDED FURTHER NORTH ACROSS CENTRAL KS AS PRIOR FREEZE(S) ENDED THE GROWING SEASON THERE EARLIER IN THE MONTH. OTHERWISE...NO SIGNIFICANT CHANGES TO FORECAST WITH DRY AND UNSEASONABLY COOL AIR CONTINUING INTO SUNDAY. MONDAY-THURSDAY: A LARGE LOW PRESSURE SYSTEM IS PROJECTED TO EVOLVE OVER THE NORTHEAST CONUS...AS TROPICAL SYSTEM SANDY GETS ABSORBED INTO AN APPROACHING LONGWAVE TROUGH. IN GENERAL...A DRY NORTHWESTERLY FLOW PATTERN SHOULD BE IN PLACE ACROSS THE KANSAS REGION FOR MOST OR ALL OF THIS EXTENDED PERIOD. TEMPERATURES SHOULD BE CLOSER TO SEASONAL AVERAGES WITH A GOOD DEAL OF SUN ON MOST OR ALL OF THE DAYS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 51 26 53 30 / 0 0 0 0 HUTCHINSON 50 22 53 28 / 0 0 0 0 NEWTON 50 24 51 30 / 0 0 0 0 ELDORADO 51 24 53 28 / 0 0 0 0 WINFIELD-KWLD 53 26 55 29 / 0 0 0 0 RUSSELL 46 22 53 28 / 10 0 0 0 GREAT BEND 48 21 53 28 / 0 0 0 0 SALINA 49 24 53 29 / 0 0 0 0 MCPHERSON 49 24 53 29 / 0 0 0 0 COFFEYVILLE 54 28 55 29 / 0 0 0 0 CHANUTE 52 25 54 27 / 0 0 0 0 IOLA 52 25 53 28 / 0 0 0 0 PARSONS-KPPF 53 25 55 27 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR KSZ067>072-082- 083-091>093. FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY FOR KSZ067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Oct 25, 4:07 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT THU OCT 25 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 407 PM CDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS OVERNIGHT. PLEASE REFER TO THE LATEST FREEZE WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR WIDESPREAD SUB-FREEZING TEMPERATURES AND A HARD FREEZE ARE EXPECTED ON FRIDAY NIGHT INTO EARLY SATURDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FREEZE WATCH FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.